You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Standard Distance in Univariate and Multivariate Analysis
Bernhard K. Flury and Hans Riedwyl
The American Statistician
Vol. 40, No. 3 (Aug., 1986), pp. 249-251
Stable URL: http://www.jstor.org/stable/2684560
Page Count: 3
Preview not available
We propose to use the term standard distance for the quantity |x̄1 - x̄2|/s in univariate analysis and show that it can be easily generalized to the multivariate situation, where it coincides with the square root of the Mahalanobis distance between two samples.
The American Statistician © 1986 American Statistical Association